Alert archive / Vermont / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 32, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 22, 2008, 9:18 PM EDT for 4 counties in Vermont. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2008, 9:18 PM EDT (01:18 UTC)
- Expired
- Jun 22, 2008, 10:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Chittenden County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 30 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:36 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 22, 7:36 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 736 PM EDT SUN JUN 22 2008 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE AND A SOUTHWEST FLOW OF MILD AND RELATIVELY HUMID AIR WILL CONTINUE TO BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH TUESDAY. HIGH PRESSURE WILL REDUCE THE THREAT OF PRECIPITATION MID WEEK BEFORE MORE UNSETTLE WEATHER APPROACHES NEXT WEEKEND. TEMPERATURES WILL BE NEAR SEASON AVERAGES. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 418 PM EDT SUNDAY...INITIAL UPPER SUPPORT FROM A SHORT WAVE TROF LIFTED NORTH INTO CANADA TODAY AND LEFT LOTS OF CLOUDS AND RAIN COOLED AIR. THE AIRMASS WILL RECOVER SOMEWHAT THIS AFTERNOON EVENING WITH SOME BREAKS THAT HAVE DEVELOPED IN THE CLOUD COVER. ALBANY 18Z SOUNDING SHOWS CONVECTIVE TEMPERATURE IN THE LOWER 70S AND CAPE VALUES IN THE 1500-2000 J/KG RANGE. WITH AN UPPER LEVEL JET AND ASSOCIATED DIFFLUENCE MOVING OVER THE AREA THIS EVENING...SFC DEW POINTS IN THE UPPER 50S TO LOWER 60S AND CAPE VALUES OF 1000 J/KG...0-6 KM BULK SHEAR INCREASING FROM NEAR 30 KTS TO 45 KTS EARLY TONIGHT...SOME BOWING OF STORMS IS STILL POSSIBLE. OTHER THREAT IS SOME HEAVY RAINFALL...WITH PRECIPITABLE WATER VALUES OF 1.40 AND LOW LEVEL AND UPPER LEVEL FLOW PARALLEL COULD BE SOME TRAINING OF ECHOES ESPECIALLY SOUTH AND EAST. WILL CONTINUE MENTION GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS WITH THE THUNDERSTORMS THIS EVENING BUT THINK THIS THREAT WILL BE ISOLATED. THE SHOWERS AND STORMS WILL DECREASE IN AREAL COVERAGE TONIGHT. HOWEVER AS HAPPENED LAST NIGHT...ANOTHER SHORT WAVE TROF MOVING THROUGH THE OHIO VALLEY AND ITS ASSOCIATED LEFTOVER CONVECTION MAY APPROACH THE REGION LATE AT NIGHT/EARLY TOMORROW MORNING. HAVE INTRODUCED PATCHY FOG IN THE FORECAST WITH MANY AREAS EXPERIENCING SOME RAIN TODAY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... AS OF 418 PM EDT SUNDAY...UPPER LEVEL TROF WEAKENS WITH RISING HEIGHTS BUT THE AXIS REMAINS WEST OF THE REGION THROUGH MIDDAY TUESDAY BEFORE PROGRESSING EAST. A SIMILAR WEATHER SCENARIO TO TODAY IS EXPECTED FOR MONDAY. SOUTHWEST FLOW AND 0-6KM BULK SHEAR OF AROUND 30 KTS WILL EXIST OVER THE AREA ONCE AGAIN. WITH TEMPERATURES AGAIN IN THE 70S AND DEW POINTS IN THE UPPER 50S TO LOWER 60S...ONCE AGAIN SHOULD SEE CAPE VALUES OF 1000-1500 J/KG DEVELOPING DURING THE AFTERNOON BRINGING ANOTHER ROUND OF THUNDERSTORMS MONDAY AFTERNOON. WILL NOT MENTION ANY ENHANCED THUNDERSTORM WORDING AT THIS TIME...BUT POSSIBLE GIVEN THE ABOVE PARAMETERS. UPPER TROF DOES MOVE EAST AND THIS SHOULD HELP DECREASE AREAL COVERAGE OF THUNDERSTORMS TUESDAY EVENING. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... AS OF 418 PM EDT SUNDAY...UPPER LEVEL TROF WEAKENS AND PROGRESSES EAST TUESDAY NIGHT. THE AREA THEN REMAINS IN A FAIRLY FAST NW FLOW WITH EMBEDDED SHORT WAVES THROUGH THURSDAY LEADING TO GREATER UNCERTAINTY IN THE TIMING OF WEATHER FEATURES BY MIDWEEK. MODELS SUGGEST A MAJOR TROF WILL DEEPEN AND DIG THROUGH THE UPPER GREAT LAKES INTO THE NORTHEAST NEXT WEEKEND BUT AGAIN EXACT TIMING IS UNCERTAIN. RELIED ON GFS ENSEMBLES AND TEMPERATURES AND POPS SIMILAR TO CLIMATOLOGICAL AVERAGES. AT THE SURFACE...DRIER AIR MOVES INTO THE AREA FROM THE NW BY TUESDAY NIGHT. LOOKS LIKE WEDNESDAY MAY BE THE ONLY DAY TO KEEP PRECIPITATION OUT OF THE FORECAST AS HIGH PRESSURE RIDGES MOVES FROM THE OHIO VALLEY TO THE MID ATLANTIC COAST. EVEN SO MODELS SHOW SOME SHOWERS JUST TO THE NORTH BY 00Z THU AND A TROF OR FRONTAL PASSAGE BY THURSDAY. ON FRIDAY A WARM FRONT STARTS TO SPREAD CLOUDS INTO THE REGION WITH A CHANCE OF PRECIP. ON SATURDAY THE COLD FRONT ASSOCIATED WITH THE DIGGING TROF WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS AND POST FRONTAL SHOWERS NEXT SUNDAY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THROUGH 00Z TUESDAY...SHRA/TSRA WILL CONTINUE THROUGH THIS EVENING ACROSS THE ADIRONDACKS AND VERMONT. EXPECT MOSLTY VFR CONDITONS WITH TEMPO IFR IN SHRA/TSRA...UNTIL 04Z. AFT 04Z EXPECT SCT MID- DECK AROUND 060-080MSL. DUE EXPECT LOCALS THAT RECEIVED RAIN TO HAVE VIS RESTRICTIONS ESPECIALLY AT KPBG...KMPV...KSLK W/ DP TEMPS IN THE HIGH 50S/LOWER 60S. FOG WILL CLEAR TOWARDS DAYBREAK AS NEXT ROUND OF SHRA/TSRA BEGINS TO ENTER NY W/ THE NEXT SHORTWAVE. THIS LINE OF SHOWERS WILL MOVE THROUGH VT BY MIDDAY W/ CLEARING EXPECTED BY 21Z. EXPECT MOSTLY VFR CONDITIONS TOMORROW WITH TEMPO IFR IN ANY SHRA/TSRA. WNDS WILL BE OUT OF THE SOUTH AND SHIFT TO THE SOUTHWEST DURING THE DAY. 00Z TUESDAY THROUGH THURSDAY...WEATHER WILL REMAIN UNSETTLED THROUGH THE EXTENDED PERIOD AS THE UPPER TROUGH PUSHES THROUGH THE NORTH COUNTRY ON TUESDAY MORNING. UPPER FLOW THEN TURNS ZONAL ON WEDNESDAY WITH A SHORT WAVE RIDGE BUILDING OVER THE AREA. THEN ANOTHER SHORTWAVE WILL APPROACH THE AREA BY THURSDAY. CONDITIONS SHOULD REMAIN VFR...THOUGH LOCALLY DOWN TO MVFR IN ANY ISOLATED SHOWER. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SISSON NEAR TERM...SISSON SHORT TERM...SISSON LONG TERM...SISSON AVIATION...SLW/DUMONT
Hazardous weather outlook, Jun 22, 4:38 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 438 PM EDT SUN JUN 22 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-232045- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 438 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING ACROSS THE NORTH COUNTRY. THE POTENTIAL EXISTS FOR ONE OR TWO THUNDERSTORMS TO PRODUCE LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN TO OUR WEST ON MONDAY. THIS WILL KEEP THE STRONGER WINDS ALOFT OVER THE REGION AND COMBINED WITH AN INCREASINGLY UNSTABLE AIR MASS OVER THE NORTH COUNTRY...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BECOME RATHER NUMEROUS OVER THE REGION DURING THE AFTERNOON AND EVENING HOURS. THESE STORMS MAY BE SIMILAR TO THE STORMS TODAY IN THAT THEY WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. THE UPPER LEVEL TROUGH OF LOW PRESSURE WILL EVENTUALLY MOVE EAST OF THE AREA TUESDAY NIGHT AND THUS BRING AN END TO THE THUNDERSTORM THREAT. HOWEVER...ANOTHER UPPER LEVEL TROUGH WILL EVENTUALLY MOVE BACK INTO THE REGION AND IMPACT THE AREA LATER IN THE WEEK WITH ANOTHER THREAT OF SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 22, 7:38 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 738 PM EDT SUN JUN 22 2008 NYZ028-031-034-035-VTZ001-005-009-230045- WESTERN CHITTENDEN-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE- INCLUDING...VERGENNES AND WILLSBORO 738 PM EDT SUN JUN 22 2008 AT 735 PM EDT FROM HARKNESS TO NORTH HUDSON...MOVING EAST-NORTHEAST AT 22 MPH. THUNDERSTORMS WILL BE NEAR UNDERWOOD...PARADOX BY 750 PM...NEAR PORT KENT...LEWIS BY 800 PM...NEAR MORIAH...MINEVILLE BY 810 PM...NEAR WILLSBORO...WADHAMS BY 820 PM...NEAR SHOREHAM AND BRIDPORT BY 830 PM. HEAVY RAIN...SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH ARE POSSIBLE. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING AS VISIBILITIES WILL BE REDUCED AND PONDING OF WATER ON ROADWAYS WILL OCCUR.
Special weather statement, Jun 22, 8:18 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 818 PM EDT SUN JUN 22 2008 NYZ034-035-VTZ009-018-230115- EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX- INCLUDING...MIDDLEBURY AND VERGENNES 818 PM EDT SUN JUN 22 2008 AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CROWN POINT...MOVING NORTHEAST AT 23 MPH. THE THUNDERSTORM WILL BE NEAR BRIDPORT BY 830 PM...NEAR WEYBRIDGE BY 850 PM...NEAR NEW HAVEN BY 900 PM...NEAR BRISTOL AND LINCOLN BY 910 PM. HALF INCH HAIL...TORRENTIAL DOWNPOURS...AND WIND GUSTS OF 45 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. RAINFALL AMOUNTS OF UP TO AN INCH IN A SHORT PERIOD OF TIME WILL CAUSE PONDING OF WATER ON ROADWAYS. MOTORIST SHOULD USE CAUTION WHEN DRIVING THROUGH DOWNPOURS. DD
Special weather statement, Jun 22, 8:20 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 820 PM EDT SUN JUN 22 2008 NYZ028-034-035-VTZ001-002-005-006-008-009-016>018-230115- LAMOILLE-WASHINGTON-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING...BURLINGTON...ESSEX JUNCTION...PLATTSBURGH...SOUTH BURLINGTON...WILLSBORO AND WINOOSKI 819 PM EDT SUN JUN 22 2008 AT 820 PM EDT FROM GEORGIA CENTER TO 7 MILES SOUTH OF WADHAMS... MOVING EAST AT 23 MPH. THUNDERSTORMS WILL BE NEAR WILLISTON...WESTFORD BY 830 PM...NEAR RICHMOND...JERICHO BY 840 PM...NEAR BAKERSFIELD...RICHMOND BY 850 PM...NEAR UNDERHILL STATE PARK AND HUNTINGTON BY 900 PM. WIND GUSTS TO 45 MPH...ONE HALF INCH HAIL...HEAVY RAIN... AND FREQUENT DEADLY LIGHTNING MAY ACCOMPANY THE THUNDERSTORMS.
Special weather statement, Jun 22, 8:20 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 820 PM EDT SUN JUN 22 2008 NYZ028-034-035-VTZ001-002-005-006-008-009-016>018-230115- LAMOILLE-WASHINGTON-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING...BURLINGTON...ESSEX JUNCTION...PLATTSBURGH...SOUTH BURLINGTON...WILLSBORO AND WINOOSKI 819 PM EDT SUN JUN 22 2008 AT 820 PM EDT A LINE OF THUNDERSTORMS EXTENDED FROM GEORGIA CENTER TO 7 MILES SOUTH OF WADHAMS...MOVING EAST AT 23 MPH. THUNDERSTORMS WILL BE NEAR WILLISTON...WESTFORD BY 830 PM...NEAR RICHMOND...JERICHO BY 840 PM...NEAR BAKERSFIELD...RICHMOND BY 850 PM...NEAR UNDERHILL STATE PARK AND HUNTINGTON BY 900 PM. WIND GUSTS TO 45 MPH...ONE HALF INCH HAIL...HEAVY RAIN... AND FREQUENT DEADLY LIGHTNING MAY ACCOMPANY THE THUNDERSTORMS.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:52 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 43 min |
| Jun 22, 8:57 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille | 63 min |
| Jun 22, 10:11 PM EDT | Areal Flood Advisory | BTV | Lamoille | 3 hr |
Nearby
Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.